MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G53701
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, a universa soft ureteral stent set broke.The device was originally implanted on (b)(6) 2022 for an unspecified type of drainage with an unspecified cook wire.The patient reported discomfort and an x-ray confirmed the broken stent with a portion of the device dangling in the bladder.A stent exchange was performed on (b)(6) 2022 using a semi-rigid gripper to remove the broken stent.The procedure was completed successfully via outpatient status.No section of the device remained inside the patient's body.According to the initial reporter, the patient did not experience any adverse effects due to the occurrence.
 
Additional Manufacturer Narrative
Occupation: operating room manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Event description: as reported, a universa soft ureteral stent set broke.The device was originally implanted on (b)(6) 2022 for an unspecified type of drainage with an unspecified cook wire.The patient reported discomfort and an x-ray confirmed the broken stent with a portion of the device dangling in the bladder.A stent exchange was performed on (b)(6) 2022 using a semi-rigid gripper to remove the broken stent.The procedure was completed successfully via outpatient status.No section of the device remained inside the patient's body.According to the initial reporter, the patient did not experience any adverse effects due to the occurrence.Investigation - evaluation reviews of complaint history, device history record (dhr), specifications, instructions for use (ifu), quality control procedures, and interview of personnel were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.The relevant manufacturing documents were reviewed, and it was concluded that the stent was adequately inspected during quality control.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied upon removal from package, inspect the product to ensure no damage has occurred.The cause of the failure was unable to be determined.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14353662
Report Number1820334-2022-00709
Device Sequence Number20063900
Product Code FAD
UDI-Device Identifier10827002537016
UDI-Public(01)10827002537016(17)220827(10)9975946
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2022
Device Model NumberG53701
Device Catalogue NumberUS-628-R
Device Lot Number9975946
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer11/11/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale